Alert archive / California / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 71, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 10, 1996, 2:36 PM PDT for San Bernardino County, California. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1996, 2:36 PM PDT (21:36 UTC)
- Expired
- Sep 10, 1996, 3:45 PM PDT
- In force
- 69 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 102137 SVRLAS CAC071-102245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 236 PM PDT TUE SEP 10 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN EAST CALIFORNIA ...NORTHEASTERN SAN BERNARDINO COUNTY AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS OVER NORTHEAST SAN BERNARDINO COUNTY. ONE OF THE SEVERE THUNDERSTORMS WAS OVER MOUNTAIN PASS ON INTERSTATE 15 AND THE SECOND ONE WAS ABOUT 10 MILES NORTHWEST OF MOUNTAIN PASS. THE STORMS WERE SHOWING LITTLE MOVEMENT THE LAST 30 MINUTES. TRAVELLERS ON INTERSTATE 15 IN THE EXTREME NORTHEAST PART OF SAN BERNARDINO COUNTY SHOULD KEEP CLOSE WATCH ON THE WEATHER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY |HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SKRBAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:01 AM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Sep 10, 9:01 AM PDT, 5 hours 35 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PDT TUE SEP 10 1996 STLT LOOPER THIS MORNING SHOWED PLENTY OF DEBRIS CLDS FROM LATE EVE/ERY MORNING CONVECTION ACRS SW ARIZONA MOVG N INTO SRN NEVADA AND NW ARIZONA. KESX RADAR SHOWED A COUPLE OF BANDS OF MOSTLY RW- WITH A FEW EMBEDDED TRW. ONE BAND STRETCHED FROM THE WHITE HILLS SW TO NEAR IFP AND THE OTHER STRETCHED FROM NEAR WIKIEUP TO LAKE HAVASU CITY. BANDS WERE MOVG W ARND 20 MPH. BASED ON CURRENT RADAR AND STLT...REMOVED MENTION OF MAINLY AFTN/EVE WORDING FROM FIRST PD OF ZNS. OTHERWISE...ZNS LOOK PRETTY MUCH ON TRACK. MSTR LOOKS AS THOUGH IT WL STICK ARND THRU THU AS UPR TROF APCHS AND VORTS EJECT NEWD. LAS 211. MATUSIEWICZ
In the hours before
Special weather statement, Sep 10, 10:11 AM PDT, 4 hours 25 minutes before
NVZ009-AZZ002-101905- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1011 AM PDT (1011 AM MST) TUE SEP 10 1996 ...STRONG THUNDERSTORMS ACROSS THE LAKE MEAD RECREATIONAL AREA... AT 1000 AM PDT (MST) LAS VEGAS DOPPLER RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS THAT HAD DEVELOPED BETWEEN COTTONWOOD COVE AND LAUGHLIN. THE THUNDERSTORMS WERE MOVING TOWARD THE WEST AT 10 TO 15 MPH AND ARE EXPECTED TO IMPACT THE COTTONWOOD COVE AND CAL NEW ARI AREAS THROUGH 11 AM. A SPOTTER AT THE COTTONWOOD COVE MARINA REPORTED THUNDERSTORM OUTFLOW WINDS THAT WERE GUSTING TO 35 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. ROADS MAY FLOOD QUICKLY. BOATERS ON LAKE MOHAVE SHOULD REMAIN IN PORT UNTIL THE GUSTY WINDS SUBSIDE. MATUSIEWICZ
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:13 PM PDT | Flash Flood Warning | VEF | San Bernardino | 62 min |
| Sep 10, 4:13 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 62 min |
Nearby
Severe Thunderstorm Warnings in California, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.